Alert archive / Michigan / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 7, NWS Gaylord, MI

May 14, 2022Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 14, 2022, 1:59 PM EDT for Roscommon County, Michigan. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2022, 1:59 PM EDT (17:59 UTC)
Expired
May 14, 2022, 2:30 PM EDT
In force
31 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 67 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2022-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2022-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WUUS53 KAPX 141759
SVRAPX
MIC143-141830-
/O.NEW.KAPX.SV.W.0007.220514T1759Z-220514T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
159 PM EDT Sat May 14 2022

The National Weather Service in Gaylord has issued a

* Severe Thunderstorm Warning for...
  Western Roscommon County in northern Michigan...

* Until 230 PM EDT.

* At 158 PM EDT, a severe thunderstorm was located over Prudenville,
  moving northeast at 15 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  western Roscommon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4421 8479 4436 8484 4445 8463 4427 8452
TIME...MOT...LOC 1758Z 244DEG 11KT 4432 8469 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:35 PM EDT, 24 minutes earlier.

Area forecast discussion, May 14, 1:35 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
135 PM EDT Sat May 14 2022

.UPDATE...
Issued at 856 AM EDT Sat May 14 2022

Pattern over the CONUS shows the long-lasting ridging finally
breaking down and pushing east off the NEw England coast, with the
cut off low along the southeastern states already becoming absorbed
into the upper level flow. A new cut-off low is moving north through
Manitoba with a shortwave rotating around its base through N. Dakota
and Minnesota. The surface reflection of this is a deep occluded low
in central Manitoba with its occluded front becoming a stationary
front over eastern Ontario. From this region a cold front extends
south through the upper Great Lakes, and is pushing toward us. It's
washing out as it does so though.

Ahead of it we have dewpoints already in the 50's with some ACCAS
trying get going out there, but not doing much...even some blips on
the radar already. No surface based instability yet, as we still
have to mix out the low level inversion. But above this we have
modest mid-level lapse rates of 6.6C/Km with a couple hundred Joules
of elevated instability already. Once we mix out late morning/early
afternoon and with the additional weak lift from the front we'll tap
into just over 1000 Joules of surface-based CAPE. We're still in a
moderate risk from SPC for most of the area. Believe some storms
could be strong to severe, weak bulk shear may preclude larger hail,
but we could still see some smaller hail with wet bulb zero heights
being around 8kft and some evaporative cooling potential. Gusty
winds is also a concern with mid-level humidity in the low 40's and
DCAPE close to 1000 Joules.

Expect storms to fire late morning and persist through the afternoon
from west to east as the front moves across us. Also another area of
focus could be any lake breezes, especially from Lake Huron, with
925mb winds progged to at or below 15 kts through the day.

&&

.NEAR TERM...(Today through Tonight)
Issued at 325 AM EDT Sat May 14 2022

...Increasing chances of showers and thunderstorms today into this
evening...

High Impact Weather Potential...Marginal risk of severe
thunderstorms...mainly this afternoon and evening. Greatest risk of
severe storms will be across Northeast Lower Michigan. Large hail
and damaging winds will be the primary severe weather threats.

Persistent high pressure remains parked over Hudson Bay early this
morning...with ridging still holding over Lower Michigan and the
Eastern Great Lakes. Deep low pressure continues to lift northward
thru Central Canada. Associated cold front that stalled to our west
is still holding from Central Upper Michigan thru Eastern Wisconsin.
Broken line of convection continues to fire along this boundary.
Overall areal coverage and intensity of this convection is
diminishing with loss of diurnal assistance. Appears to be little to
no eastward push of either the boundary or the resulting convection
attm...with all showers and storms lifting nearly straight northward
along the boundary. Skies remain clear across our entire CWA right
now...with temps falling thru the 60s and into the 50s after another
record-setting hot day across our Northwoods.

Upstream cold front will push into Lake Michigan this morning and
then slowly slide thru our CWA this afternoon and evening. FROPA
will certainly coincide well with max diurnal heating/instability.
Latest near term models suggest MUCAPES will increase to near 1300
J/kg within a narrow instability axis along the front this afternoon
and early evening. Low level moisture will be limited as surface
dwpts remain mostly in the 50s for most of our CWA...with the
exception of our SE CWA where dwpts will briefly increase into the
lower 60s during the afternoon. Wind fields will be rather weak with
only some direction shear to aid in convective organization.
Certainly the front itself has and will continue to provide some
level of organization for thunderstorm development.

Given timing of FROPA combined with descent instability and modest
available moisture...cannot rule out the development of a few strong
to marginally severe storms this afternoon and evening (in
accordance with SPC's Day 1 Convective Outlook for marginally severe
storms across much of our CWA). Marginally large hail and damaging
winds will be the primary severe weather threats. Chance of showers
and storms will quickly diminish later this evening and overnight in
the wake of the cold front and as diurnal instability wanes with
sunset.

Temps will be notably cooler today with the arrival of cooler air
behind the front as well as increasing cloud cover. High temps this
afternoon will range form the low to mid 70s in Eastern Upper
Michigan and along our Lake Michigan shoreline counties to the low
to mid 80s across the rest of Northern Lower Michigan. Low temps
tonight will range from the mid to upper 40s in Eastern Upper
Michigan and our Lake Michigan shoreline counties to the mid 50s
near Saginaw Bay.

&&

.SHORT TERM...(Sunday through Monday)
Issued at 325 AM EDT Sat May 14 2022

High Impact Weather Potential: Minimal attm...

Pattern Synopsis/Forecast:

Last 24-48 hours has seen ridging continue to get pinched over the
Great Lakes...as troughing lifts out of the western US into the
southern Canadian Prairies (beautiful swirly on WV imagery with this
feature)...and closed low over the SE US coast continues to
retrograde inland. In between these features... interesting surface
stationary boundary extends largely N-S along the Mississippi River,
producing convection through this region (and largely confined to
this region...as rather dry air remains in place over Michigan under
what's left of the ridge...and dry slot with the Prairies system
presses eastward across the Upper Midwest). 985mb surface low spins
over SW Manitoba, with occluded front extending eastward to a triple
point north of the Arrowhead of MN...and warm front extending east
of there along warm side of the baroclinic zone aloft; weak cold
front with a niblet near Hudson Bay is encroaching on this feature.
Bit of a stronger upper level jet max (~100+kts) with the northern
stream niblet to our northwest, following the thermal gradient
aloft...with another potent niblet in the back of this closed low
over northern MT. Stationary boundary/"cold front" does sort of
weave its way back into OK and TX as of 0z/14, with a surface low
over southern MO and southward continuation of the stationary
boundary there...but some convection has fired along parts of all
these boundaries. Flow across the western US is becoming more zonal,
with a 100+kt zonal upper jet as well...though another niblet
starting to dig toward the Pacific NW coast is starting to affect
that zonality. Flow further upstream has a little feel of an Omega-
ish setup across the north central Pacific...though not sure how
long this will persist, noting that there is some progressive
movement with the upstream trough in that pattern, and another
trough digging through eastern Asia/Japan attm.

Going forward...will expect troughing to our north and southeast to
ultimately connect(ish) going into Saturday...though niblet to our
north will be a bit slower to move through. Whatever is left of the
surface cold front will meander its way through Saturday...with a
second punch going into Sunday as the niblet slides by to our north
and broader troughing shifts eastward. A niblet swinging down from
the backside of the trough could kick off some more activity going
into Sunday afternoon, with falling temps expected beyond this...as
trough axis settles in over the Great Lakes for the start of the
work week, with northwest flow at the surface and aloft. Yet another
niblet dives into the back of this going into Monday night, which
could set off more activity...with cooler weather anticipated
beyond.

Primary Forecast Concerns: Rain/storm chances through the
period...potential fire weather concerns again at least Sunday?

Overall...winds don't look overly impressive the next couple days.
Do note some signals for an uptick along/behind the front Sunday,
though whether this is an artifact in guidance related to upstream
convection or is legit is not entirely clear...but also suspect
ageostrophic components to the wind may hinder better sustained
winds. We'll see. Attm...will be looking for the front to move
through halfway early-ish in the day, so there should be an eventual
shift to a prevailing westerly-ish direction behind it...ultimately
becoming more northwesterly once the niblet comes through Sunday
night into Monday. Winds may be a little stronger going into Monday
night as there should be a tighter pressure gradient as pressure
gradient tightens with a niblet and resultant cold front sliding
through the region late Monday. Even so...could get some gusts into
the 20-30kt range at times if we mix deep enough Sunday afternoon
and again Monday in particular.

Fire weather concerns are possible again Sunday, despite rain
potential Saturday...as there could be some drier air around during
the day. Seeing some signals in guidance for dewpoints in the 30s,
which, when combined with highs likely in the 70+ range,
particularly inland, could produce afternoon RHs in the 25-30
percent range. Not a sure bet, noting that guidance is struggling
with the extent of shower activity that occurs Sunday...but will be
something to keep an eye on, noting that wind gusts could approach
that 15-20mph range.

Now, onto that shower activity mentioned above...guidance does seem
to be struggling with it attm. There are some signals for good
upward motion, particularly as the niblet swings in later Sunday
afternoon...and perhaps some better fgen to boot along with it.
Doesn't appear that there is a ton of moisture to work with this
time, though...though we could remain near the higher end of climo
for pwats (between 0.75 and 1"); even so, dry air moving through
during the day could be detrimental to precip chances. This suggests
that perhaps our better chances for showers may be Sunday evening
into Sunday night with the niblet as it passes through, perhaps with
a couple areas of showers oozing in from the south across central
Lower, and maybe across the UP as well? Non-zero thunder chances as
well, particularly if we're able to warm enough during the afternoon
to produce some better instability, which is a possibility along and
ahead of the front. May even see a smidgen of elevated instability
overnight as the niblet passes through; nothing overly impressive
though. Shear magnitude is somewhat marginally better than today as
the stronger winds aloft should be nearer to us this time. Will be
something to keep half an eye on, though better potential for storms
(and stronger storms in particular) will likely remain just to our
south across southern Lower. Any diurnal/afternoon activity would be
likely across NE Lower again, along/ahead of the front and where
better moisture and instability would be located.

Monday...as yet another niblet dives into the region...will look for
some slightly deeper mid-level moisture to move in along with it,
leading to shower chances during the afternoon...though low-levels
may remain somewhat mixed (some signals have some areas of NE Lower
becoming very well-mixed, with some potential for lower afternoon
RHs again...? Will have to monitor, particularly noting potential
for gustier winds as well). Noting the cooler temps aloft (850mb at
or below zero, particularly across the E. UP), as well as a smidgen
of instability, have to wonder if we'll get some small hail/graupel
with some of these, so thunder may be possible yet again. Guidance
is currently not impressed with forcing...despite a reasonable
thermal gradient with the surface boundary/boundary aloft.
Curious...so will bear some watching going forward. Additional
boundary layer moisture slides in behind the surface boundary Monday
night as a more noteworthy surface trough slides through with the
trough axis aloft, ahead of the cooler air aloft.

.LONG TERM...(Monday night through Friday)
Issued at 325 AM EDT Sat May 14 2022

High Impact Weather Potential: Frost/freeze potential early-mid next
week?

Pattern Synopsis/Forecast:

Cooler weather is indeed anticipated beyond the end of the short
term, for Tuesday into the middle of the week or so...with cool
Canadian surface high pressure settling in on the backside of the
troughing aloft. There is some uncertainty in how deep the last of
the niblets with this troughing get...and how long they hang out
over the Great Lakes...though the greater uncertainty appears to be
beyond this...as guidance differs in whether or not broad ridging
holds firm over the center of the country, as niblets try to make
their way eastward from the West Coast. This leaves many more
questions than answers for the latter half of the week...noting even
run-to-run intramodel inconsistency as intermodel inconsistency...in
addition to significant spread in ensemble guidance. Do see some
signals for a return to ridging across the eastern US toward the end
of the week/start of next weekend though, which could also signal
active weather for the center of the country/Midwest...but will have
to wait and see how things pan out for the middle of the week before
we start trying to nail things down beyond that.

Even so...consensus guidance indicates lows in the 30s in some areas
Monday night through Wednesday night, with Tuesday night currently
looking like it'll be the coldest under whatever lingers of
troughing/cold air aloft (850mb temps at or below zero in some areas
suggests potential for highs only in the 50s). Attm...suspect
Tuesday night's frost/freeze potential will be largely related to
radiational cooling, as there are signals for high pressure to be
more or less overhead (light winds and perhaps less cloud
cover...though will have to keep an eye out for potential upstream
precip/clouds to roll in late that could mitigate things), compared
with a tighter pressure gradient Monday night as the niblet swings
through...and greater uncertainty Wednesday (though potentially
warmer temps aloft). Will have to keep an eye on this going forward,
noting the amount of green that's rapidly developed out there the
last few days in this heat...and the abundance of gardening
activities, with plants in the garden centers/nurseries again. Will
plan to start hitting the messaging a little harder starting at some
point this weekend, since people are going to have to plan how to
protect the frost-susceptible plants they've bought in the last
couple weeks of warm weather (myself included).

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 134 PM EDT Sat May 14 2022

Mostly VFR condtions through the evening and most of the night. A
couple cold fronts will move across the region each bringing rain
chances, the first one moves through the remainder of this afternoon
and the second one late tonight. Scattered storms are expected to
continue late this afternoon and evening, mainly impacting APN. Any
stronger storms may contain gusty winds and hail with MVFR
conditions possible. Can't rule out some lower VSBYs for a few hours
around sunrise with patchy fog possible with more low level moisture
in the region. Variable winds through much of the period.

&&

.MARINE...
Issued at 325 AM EDT Sat May 14 2022

Winds and waves will remain below SCA criteria today and tonight and
likely thru Sunday and Sunday night as well despite the approach and
passage of a cold front. This front will slide thru our area today
and tonight...resulting in increasing chances of showers and
thunderstorms and in the arrival of cooler temps. Winds and waves
could be higher in and around thunderstorms.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...STJ
NEAR TERM...MLR
SHORT TERM...FEF
LONG TERM...FEF
AVIATION...STJ
MARINE...MLR
Hazardous weather outlook, May 14, 9:02 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
902 AM EDT Sat May 14 2022

MIZ016>018-020>036-041-042-086>088-095>099-151315-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
902 AM EDT Sat May 14 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms today into this
evening across the area. The best chance for severe storms will
be across Northeast Lower Michigan between 3 pm and 8 pm. Large
hail and damaging winds are the primary severe weather threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-151315-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
902 AM EDT Sat May 14 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms today into this
evening across the area. The best chance for severe storms will
be across Northeast Lower Michigan between 3 pm and 8 pm. Large
hail and damaging winds are the primary severe weather threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

In the hours before

Special weather statement, May 14, 12:37 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1237 PM EDT Sat May 14 2022

MIZ017-018-141700-
Cheboygan MI-Presque Isle MI-
1237 PM EDT Sat May 14 2022

...A strong thunderstorm will impact portions of southeastern
Cheboygan and southwestern Presque Isle Counties through 100 PM
EDT...

At 1237 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tower, or near Onaway, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Tower around 1240 PM EDT.
  Allis Township around 1250 PM EDT.
  Onaway and Onaway State Park around 1255 PM EDT.

Other locations in the path of this storm include Millersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4520 8434 4520 8437 4537 8444 4553 8421
      4526 8400
TIME...MOT...LOC 1637Z 254DEG 16KT 4530 8431

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Special weather statement, May 14, 1:40 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Gaylord MI
140 PM EDT Sat May 14 2022

MIZ018-023-024-141915-
Montmorency MI-Presque Isle MI-Alpena MI-
140 PM EDT Sat May 14 2022

...A strong thunderstorm will impact portions of northwestern Alpena,
Presque Isle and northeastern Montmorency Counties through 315 PM
EDT...

At 140 PM EDT, Doppler radar was tracking a strong thunderstorm over
Millersburg, or 7 miles southeast of Onaway, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Millersburg around 150 PM EDT.

Other locations in the path of this storm include Bisma Township,
Hawks, Metz, Rogers City, Hagensville and Posen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4510 8357 4510 8423 4551 8420 4547 8380
      4545 8378 4545 8369 4541 8362
TIME...MOT...LOC 1740Z 264DEG 10KT 4530 8410

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Special weather statement, May 14, 1:42 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Gaylord MI
142 PM EDT Sat May 14 2022

MIZ028-141830-
Crawford MI-
142 PM EDT Sat May 14 2022

...A strong thunderstorm will impact portions of central Crawford
County through 230 PM EDT...

At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grayling, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of central Crawford
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4456 8475 4474 8485 4482 8462 4470 8438
TIME...MOT...LOC 1742Z 249DEG 24KT 4469 8463

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
Special weather statement, May 14, 1:47 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Gaylord MI
147 PM EDT Sat May 14 2022

MIZ034-141830-
Roscommon MI-
147 PM EDT Sat May 14 2022

...A strong thunderstorm will impact portions of central Roscommon
County through 230 PM EDT...

At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roscommon County Airport, or over Prudenville, moving northeast at 15
mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  South Higgins Lake around 205 PM EDT.

Other locations in the path of this storm include Lake St. Helen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4419 8481 4441 8484 4449 8463 4428 8441
TIME...MOT...LOC 1747Z 244DEG 11KT 4434 8468

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
Local storm report, May 14, 1:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
157 PM EDT SAT MAY 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             GRAYLING                44.66N 84.71W
05/14/2022  E0.50 INCH       CRAWFORD           MI   PUBLIC

            REPORTS OF UP TO 0.50IN HAIL AROUND THE
            GRAYLING AREA VIA FACEBOOK.

&&

HAD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:37 PM EDTSpecial Weather StatementAPXCheboygan23 min
May 14, 1:40 PM EDTSpecial Weather StatementAPXMontmorency95 min
May 14, 1:42 PM EDTSpecial Weather StatementAPXCrawford48 min
May 14, 1:47 PM EDTSpecial Weather StatementAPXRoscommon43 min
May 14, 2:30 PM EDTSevere Thunderstorm WarningAPXMontmorency, Otsego45 min
May 14, 3:34 PM EDTSevere Thunderstorm WarningAPXAlpena41 min
May 14, 3:39 PM EDTSpecial Marine WarningAPX70 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.